MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-24703-E
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the needle is suspected of having a blockage".Another set was opened to resolve the issue.The patient had no harm or injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire and one non-arrow needle for analysis.Signs of use were observed on the guide wire and needle.Additional information from the customer confirms they were aware of using the incorrect needle with the guide wire during the cvc procedure.The guide wire was observed to have multiple kinks on the body.The distal j-bend was misshapen but intact.Both welds were present and were observed to be full and spherical.The major kinks measured 26 mm, 560 mm, 570 mm from the proximal tip of the guide wire.The overall length of the guide wire measured 685 mm, which is within the specification limits of 679-687 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.800 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through a lab inventory ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guide wire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the guide wire kinked was confirmed through complaint investigation of the returned sample.The guide wire had multiple kinks on the body.The customer had used a non-arrow needle not intended to be used with the guide wire during the cvc procedure resulting in the guide wire to kink.The returned guide wire met all relevant dimensional and functional requirements.Based on these circumstances, intentional use error caused and contributed to the reported event.Additional information from the customer states they are aware of using the incorrect needle and their failure to follow the ifu.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 30 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key21282586
Report Number3006425876-2025-00110
Device Sequence Number21171064
Product Code FOZ
UDI-Device Identifier00801902102287
UDI-Public(01)00801902102287(11)240409(17)260228(10)71F24D0245(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberCS-24703-E
Device Lot Number71F24D0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown